Rocky Mountain Journal of Mathematics

Variations on the Itô-Michler theorem on character degrees

Gabriel Navarro

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Rocky Mountain J. Math., Volume 46, Number 4 (2016), 1363-1377.

First available in Project Euclid: 19 October 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20C15: Ordinary representations and characters

Characters finite groups Ito-Michler theorem


Navarro, Gabriel. Variations on the Itô-Michler theorem on character degrees. Rocky Mountain J. Math. 46 (2016), no. 4, 1363--1377. doi:10.1216/RMJ-2016-46-4-1363.

Export citation


  • M. Broué and L. Puig, A Frobenius theorem for blocks, Invent. Math. 56 (1980), 117–128.
  • D. Chillag and A. Mann, Nearly odd-order and nearly real finite groups, Comm. Alg. 26 (1998), 611–620.
  • S. Dolfi, G. Navarro and P.H. Tiep, Primes dividing the degrees of the real characters, Math. Z. 259 (2008), 755–774.
  • B. Fein, W.M. Kantor and M. Schacher, Relative Brauer groups, II, J. reine angew Math. 328 (1981), 39–57.
  • D. Gluck and T.R. Wolf, Brauer's height conjecture for $p$-solvable groups, Trans. Amer. Math Soc. 282 (1984), 137–152.
  • D. Goldstein, R.M. Guralnick, M.L. Lewis, A. Moretó, G. Navarro and P. H. Tiep, Groups with exactly one irreducible character of degree divisible by $p$, Alg. Num. Theor. 8 (2014), 397–428.
  • R. Gow and J.F. Humphreys, Normal $p$-complements and irreducible representations, J. Lond. Math. Soc. 11 (1975), 308–312.
  • M. Isaacs, Characters of $\pi$-separable groups, J. Alg. 86 (1984), 98–128.
  • ––––, Character theory of finite groups, Amer. Math Soc. Chelsea Publishing, Providence, RI, 2006.
  • M. Isaacs, A. Moretó, G. Navarro and P. H. Tiep, Groups with just one character degree divisible by a given prime, Trans. Amer. Math. Soc. 361 (2009), 6521–6547.
  • M. Isaacs and G. Navarro, Groups whose real irreducible characters have degrees coprime to $p$, J. Alg. 356 (2012), 195–206.
  • M. Isaacs and S.D. Smith, A note on groups of $p$-lenght $1$, J. Alg. 38 (1976), 531–535.
  • N. Itô, Some studies on group characters, Nagoya Math. J. 2, (1951), 17–28.
  • L. Kazarin and Y. Berkovich, On Thompson's theorem, J. Alg. 220 (1999), 574–590.
  • R. Kessar and G. Malle, Quasi-isolated blocks and Brauer's height zero conjecture, Ann. Math. 178 (2013), 321–384.
  • M. Lewis and H. Tong-Viet, Brauer characters of $q'$-degree, Proc. Amer. Math Soc., to appear.
  • G. Malle and G. Navarro, Blocks with equal height zero degrees, Trans. Amer. Math. Soc. 363 (2011), 6647–6669.
  • ––––, Characterizing normal Sylow $p$-subgroups by character degrees, J. Alg. 370 (2012), 402–406.
  • S. Marinelli and P.H. Tiep, Zeros of irreducible characters of finite groups, Alg. Num. Theor. 7 (2013), 567–593.
  • O. Manz and T.R. Wolf, Representations of solvable groups, LMS Lect. Note Ser. 185, Cambridge University Press, Cambridge, 1993.
  • G.O. Michler, Brauer's conjectures and the classification of finite simple groups, in Lect. Notes Math. 1178, Springer, Berlin, 1986.
  • G. Navarro, Actions and invariant character degrees, J. Alg. 160 (1993), 172–178.
  • ––––, Characters and blocks of finite groups, Cambridge University Press, Cambridge, 1998.
  • ––––, The McKay conjecture with Galois automorphisms, Ann. Math. 160 (2004), 1129–1140.
  • G. Navarro, L. Sanus and P.H. Tiep, Real characters and degrees, Israel J. Math. 171 (2009), 157–173.
  • G. Navarro, R. Solomon and P.H. Tiep, Abelian Sylow subgroups in a finite group, II, J. Alg. 421 (2015), 3–11.
  • G. Navarro and P.H. Tiep, Degrees of rational characters of finite groups, Adv. Math. 224 (2010), 1121–1142.
  • ––––, On $p$-Brauer characters of $p$-degree and self-normalizing Sylow $p$-subgroups, J. Group Theor. 13 (2010), 785–797.
  • ––––, Brauer's height zero conjecture for the $2$-blocks of maximal defect, J. reine angew. Math. 669 (2012), 225–247.
  • ––––, Degrees and $p$-rational characters, Bull. Lond. Math. Soc. 44 (2012), 1246–1250.
  • ––––, Characters of $p'$-degree over normal subgroups, Ann. Math. 178 (2013), 1135–1171.
  • G. Navarro, P.H. Tiep and A. Turull, $p$-rational characters and self-normalizing Sylow $p$-subgroups, Represent. Theor. 11 (2007), 84–94.
  • G. Navarro and T.R. Wolf, Character degrees and local subgroups of $\pi$-separable groups, Proc. Amer. Math. Soc. 126 (1998), 2599–2605.
  • H. Pahlings, Character degrees and normal $p$-complements, Comm. Alg. 3 (1975), 75–80.
  • ––––, Normal $p$-complements and irreducible characters, Math. Z. 154 (1977), 243–246.
  • A.I. Saksonov, Criterion for a finite group to be $p$-closed in terms of the degrees of its characters, Math. Z. 42 (1987), 177–179.
  • J.G. Thompson, Normal $p$-complements and irreducible characters, J. Alg. 14 (1970), 129–134.
  • P.H. Tiep, Real ordinary characters and real Brauer characters, Trans. Amer. Math. Soc. 367 (2015), 1273–1312.